MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 01/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Blood and solution was dried on the lens.Both haptics were bent in the gusset and distal area.The optic is cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the multifocal company lens 14.0 diopter, (1.5 extended depth of focus) lens was exchanged for a non-company monofocal lens.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.There is one other complaint in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that following an intraocular lens (iol) implant procedure, the patient experienced visual disturbance, ghosting/shadows.The patient also had residual astigmatism.The patient unhappy with outcome target.There was no patient harm.The iol was exchanged with an alternate iol in a secondary procedure.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13963397
Report Number1119421-2022-00646
Device Sequence Number17387267
Product Code POE
UDI-Device Identifier00380652424516
UDI-Public00380652424516
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model NumberDAT015
Device Lot Number15218198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; D1150; MONARCH CARTRIDGE D; MONARCH INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale